Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Small child, dizziness on waking up, does not walk far, short recurring episodes. Treatment?

My 2 and half year old is waking up appearing to be dizzy. She doesnt want to walk far and wants you to hold her. These episodes come and go every 4 to 6 months. its happed I think 4 times so far. It last about a day or two. the sypmtoms go away once she has been up for a while. Please advise. Thank you
Asked On : Tue, 12 Jun 2012
Answers:  2 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Hi Dear
Welcome at HCM
Thanks for the query
Is there is any history of recurrent URTI upper respiratory infection. There is possibility of vertigo/Dizziness in this situation. Which should be treated accordingly.
If does not respond to this treatment then.
one should go for ENT & Ophthalmic checkups thoroughly.
Finally one should think of Imaging of brain especially his vestibulococlear apparatus and cerebullum.
Answered: Wed, 12 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013

Thank you for your query on Healthcare Magic.

It seems your child is having vertigo.

Vertigo is a feeling of spinning sensation and it occurs due to disorders or distirbance involving inner ear and vestibular system.

Benign paroxysmal vertigo usually presents with this type of presentation.

As children cant explain the sensations, but it may present with ataxia, refusal to walk, fear of walk, and they try to hold objects or parents.

The child appears frightened and pale.

Some times there will be nausea or vomiting.

Consciousness and speech are not affected.

The attack may last for seconds to minutes, and occur frequently.

Neurological examination and general physical examination is required to rule out other significant problems.

These children will respond to oral antihistamines like benadryl in prescribed dose during the attacks.

These children may prone for motion sickness.

Hence I advise you to consult the pediatrician for examination, evaluation, and for treatment.

Hope I have answered your query.

Answered: Wed, 12 Jun 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor